Controllability method for the Helmholtz equation with higher-order discretizations

DSpace/Manakin Repository

Show simple item record Heikkola, Erkki Mönkölä, Sanna Pennanen, Anssi Rossi, Tuomo 2012-10-11T09:27:47Z 2012-10-11T09:27:47Z 2007
dc.identifier.citation Heikkola, E., Mönkölä, S., Pennanen, A., & Rossi, T. (2007). Controllability method for the Helmholtz equation with higher-order discretizations. <em>Journal of Computational Physics </em>, 225 (2), 1553-1576. <a href="">doi:10.1016/</a> fi
dc.identifier.issn 0021-9991
dc.identifier.other TUTKAID_25668
dc.description.abstract We consider a controllability technique for the numerical solution of the Helmholtz equation. The original time-harmonic equation is represented as an exact controllability problem for the time-dependent wave equation. This problem is then formulated as a least-squares optimization problem, which is solved by the conjugate gradient method. Such an approach was first suggested and developed in the 1990s by French researchers and we introduce some improvements to its practical realization. We use higher-order spectral elements for spatial discretization, which leads to high accuracy and lumped mass matrices. Higher-order approximation reduces the pollution effect associated with finite element approximation of time-harmonic wave equations, and mass lumping makes explicit time-stepping schemes for the wave equation very efficient. We also derive a new way to compute the gradient of the least-squares functional and use algebraic multigrid method for preconditioning the conjugate gradient algorithm. Numerical results demonstrate the significant improvements in efficiency due to the higher-order spectral elements. For a given accuracy, spectral element method requires fewer computational operations than conventional finite element method. In addition, by using higher-order polynomial basis the influence of the pollution effect is reduced. fi
dc.language.iso eng
dc.publisher Elsevier
dc.relation.ispartofseries Journal of Computational Physics
dc.rights openAccess fi
dc.rights © Elsevier. This is an author's final draft version of an article whose final and definitive form has been published by Elsevier.
dc.subject.other akustinen sironta fi
dc.title Controllability method for the Helmholtz equation with higher-order discretizations
dc.type Article
dc.identifier.urn URN:NBN:fi:jyu-201210102638
dc.contributor.laitos Tietotekniikan laitos fi
dc.contributor.laitos Department of Mathematical Information Technology en
dc.identifier.volume 225
dc.identifier.issue 2
jyx.tutka.pagetopage 1553-1576
dc.identifier.doi 10.1016/ 2012-10-10T03:30:12Z
dc.description.version Final Draft
dc.type.coar journal article
dc.description.reviewstatus peerReviewed
dc.format.pagerange 1553-1576
dc.relation.issn 0021-9991
dc.relation.issue 2
dc.type.version acceptedVersion
dc.rights.accesslevel openAccess

This item appears in the following Collection(s)

Show simple item record